Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jan 19, 2001, 5:43 AM CST for Hancock County, Harrison County, Pearl River County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jan 19, 2001, 5:43 AM CST (11:43 UTC)
- Expired
- Jan 19, 2001, 6:20 AM CST
- In force
- 37 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hancock County, MS, Harrison County, MS, Pearl River County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 19, 1:15 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 191152 COR
SVRNEW
MSC045-047-109-191220-
BULLETIN - EAS ACTIVATION REQUESTED...CORRECTED FOR STORM MOVEMENT...
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
543 AM CST FRI JAN 19 2001
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HANCOCK COUNTY IN SOUTHERN MISSISSIPPI
HARRISON COUNTY IN SOUTHERN MISSISSIPPI
EASTERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI
* UNTIL 620 AM CST
* AT 540 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM NEAR HILLSDALE AND SAVANNAH IN
EASTERN PEARL RIVER COUNTY SOUTH TO KILN IN HANCOCK COUNTY. MOVEMENT
OF THE STORMS WAS TO THE EAST NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORMS WILL AFFECT AREAS AROUND THE COMMUNITIES
SELLERS... FENTON...LIZANA...LYMAN AND GULFPORT.
THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.
LAT...LON 3081 8969 3063 8955 3038 8940 3048 8890
3064 8891 3063 8936 3100 8940What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 19, 3:45 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Jan 19, 3:45 AM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 345 AM CST FRI JAN 19 2001 THREAT OF BOTH FLASH FLOODING AND SEVERE THUNDERSTORMS IS DECREASING AT THE MOMENT...BUT WILL STILL WARRANT KEEPING LINGERING HEADLINES FOR AT LEAST 2-3 MORE HOURS. OF PARTICULAR INTEREST...A SECONDARY JET MAX LIFTING NE OVER NE MEXICO AND E OF THE LOWER TX COAST APPEARS TO BE PROVIDING A SURGE OF UVV AS EVIDENT BY THE INTENSIFYING CONVECTIVE LINE IN THE COLD SECTOR FROM W OF KBTR NORTHWARD JUST E OF THE MS RIVER. CHECKING SURFACE REPORTS...AN AWOS STATION AT HAMMOND LA RECENTLY HAD A COLD FRONTAL PASSAGE...SO THE RUC/MESOETA FORECAST OF THE FRONT NEAR A SLIDELL/EAST NEW ORLEANS LINE AT 6 AM LOOKS ABOUT RIGHT. CURRENT THINKING IS THE LINE OF CONVECTION IN OUR EXTREME NW FORECAST AREA WILL HAVE A HARD TIME CATCHING UP TO THE WARM SECTOR...BUT THERE MAY BE A SLIGHT POTENTIAL FOR HAIL IF MID LEVEL COLD AIR ADVECTION IS STRONG ENOUGH WITH THE APPROACHING TROUGH. DEVELOPING SHOWERS JUST W OF THE TIDAL LAKES BETWEEN KBTR AND KASD ARE MUCH CLOSER TO THE WARM SECTOR...SO WILL KEEP A CLOSE WATCH ON THIS ACTIVITY. WITH THE SYSTEM ACCELERATING THIS MORNING...THE THREAT OF FLASH FLOODING WILL MAINLY BE IN THE EARLY MORNING HOURS IN THE SAME PORTION OF E CENTRAL LA AND SW MS AS EARLIER OUTLINED. POINTS EAST AND SOUTH WILL SEE SOME HEAVY RAIN...BUT THE PROGRESSION OF THE UPPER SYSTEM SHOULD KEEP ANY ECHO TRAINING BRIEF. SHOWERS AND THUNDERSTORMS THIS MORNING WILL MOVE EAST BY AFTERNOON WITH LINGERING RAIN EXPECTED AND GRADUALLY DIMINISHING THROUGH THE AFTERNOON. BEYOND THE SHORT TERM...THE UPPER TROUGH OVER TX IS EXPECTED TO SLOWLY WEAKEN AS IT MOVES ENE ACROSS THE LOWER MS VALLEY LATE TODAY. A STRONGER NORTHERN STREAM SHORTWAVE TROUGH IS FORECAST TO DROP SE INTO THE LOWER MS VALLEY TONIGHT PUSHING THE MEAN TROUGH AXIS TO OUR E SATURDAY MORNING. DRY AIR FROM 850 MB UP WILL SURGE THROUGH MOST OF THE FORECAST AREA TODAY WITH LINGERING 850 MB MOISTURE NEAR THE COAST CLEARING OUT EARLY TONIGHT WITH THE TROUGH PASSAGE. BELOW 850 MB IS WHERE THERE IS SOME CONCERN FOR LOW CLOUDS AND SNOW FLURRIES IN THE COLDER AIR ACROSS OUR N ZONES. AT THIS TIME...IT APPEARS LOW LEVEL CYCLONIC FLOW AND THE ABSENCE OF STRONG MOISTURE FLUX DIVERGENCE WILL REMAIN NORTH OF OUR FORECAST AREA FROM NE LA INTO N/CENTRAL MS...SO WILL LEAVE THE FORECAST DRY IN THE COLDER AIR THIS EVENING. WILL HOLD ONTO SMALL POPS FOR LINGERING LIGHT RAIN IN THE EASTERN ZONES THIS EVENING. CONFIDENCE IN CLEARING OF LOW CLOUDS IS NOT GREAT...BUT WILL WORD FORECAST DECREASING CLOUDINESS LATE TONIGHT. WILL HOLD TEMPERATURES A BIT ABOVE MOS TONIGHT WITH THE SLOWER CLEARING AND NW WINDS STAYING UP 10 TO 15 MPH INLAND AND 15 TO 25 MPH AND GUSTY NEAR THE COAST. STRONG COLD AIR ADVECTION ON SATURDAY SHOULD KEEP DIURNAL RANGES QUITE LOW...FAVORING THE COLDER MAV HIGHS. WARMER FWC LOWS FOR SATURDAY NIGHT ARE PREFERRED AT THE MOMENT WITH THE MAV NUMBERS LOOKING TOO ARCTIC FOR THIS PATTERN. WILL KEEP THE EXTENDED FORECAST DRY THROUGH TUE AS CURRENTLY WORDED BEFORE THE NEXT UPPER SYSTEM AFFECTS THE CENTRAL GULF COAST REGION ABOUT WEDNESDAY. MCB 45/31/42/24 +100 BTR 46/33/43/25 +100 MSY 57/36/46/29 +200 GPT 61/34/45/25 +300 .NEW...SCA FROM KPQL TO THE ATCHAFALAYA RIVER INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS . LA...FFA THROUGH 10 AM THIS MORNING 034>037-046>050-056. MS...FFA THORUGH 10 AM THIS MORNING 068>070. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 11:45 PM CST | Flash Flood Warning | LIX | Amite | 2 hr |
| Jan 19, 5:15 AM CST | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 30 min |
| Jan 19, 6:20 AM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.